Alert archive / West Virginia / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Blacksburg, VA

March 1, 2021Mercer County, Summers County, West Virginia; Tazewell County, Virginia

NWS Blacksburg, VA issued this areal flood warning at Mar 1, 2021, 7:43 AM EST for Mercer County, Summers County, West Virginia; Tazewell County, Virginia. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 7:43 AM EST (12:43 UTC)
Expired
Mar 2, 2021, 9:00 AM EST
In force
25 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Tazewell County, VA, Mercer County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-301 m²/s²
0-3 km storm-relative helicity
-240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WGUS41 KRNK 011243
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
743 AM EST Mon Mar 1 2021

VAC185-WVC055-089-011845-
/O.NEW.KRNK.FA.W.0004.210301T1243Z-210301T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-Mercer WV-Summers WV-
743 AM EST Mon Mar 1 2021

The National Weather Service in Blacksburg has issued a

* Flood Warning for...
  Tazewell County in southwestern Virginia...
  Mercer County in southeastern West Virginia...
  Summers County in southeastern West Virginia...

* Until 145 PM EST Monday.

* At 743 AM EST, Doppler radar indicated heavy rain. Flooding is 
  ongoing or expected to begin shortly in the warned area. Between 1 
  and 1.5 inches of rain have fallen since late last evening.

Some locations that will experience flooding include...
  Bluefield, Princeton, Richlands, Tazewell, Hinton and Cedar Bluff.

Additional rainfall amounts of 0.5 to locally 1 inch are possible in 
the warned area through around 10 am before rainfall comes to an end.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3758 8120 3759 8109 3771 8098 3768 8088
      3778 8090 3782 8094 3786 8081 3776 8067
      3738 8088 3735 8084 3722 8128 3715 8133
      3709 8127 3709 8128 3693 8168 3711 8189
      3714 8190 3724 8173 3721 8156 3727 8142

$$

16
8 follow-up statements
320 
WGUS81 KRNK 011801
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
101 PM EST Mon Mar 1 2021

VAC185-WVC055-089-011845-
/O.CON.KRNK.FA.W.0004.000000T0000Z-210301T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-Mercer WV-Summers WV-
101 PM EST Mon Mar 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EST THIS AFTERNOON 
FOR TAZEWELL, MERCER AND SUMMERS COUNTIES...

At 101 PM EST, Doppler radar and automated rain gauges indicate that 
rainfall has ended. However, runoff from between 1 and locally 1.5 
inches of rain that fell overnight will continue to collect in area 
creeks and rivers through mid-afternoon.

Some locations that will experience minor flooding include...
  Bluefield, Princeton, Richlands, Tazewell, Hinton and Cedar Bluff.

This includes the following streams and drainages...
  Beaver Branch, Beech Fork, Big Spring Branch, and Blacklick Creek. 
  The Bluestone River in particular, continues to rise near the 
  community of Spanishburg, which will affect portions of Route 19 
  in the nearby area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3758 8120 3759 8109 3771 8098 3768 8088
      3778 8090 3782 8094 3786 8081 3776 8067
      3738 8088 3735 8084 3722 8128 3715 8133
      3709 8127 3709 8128 3693 8168 3711 8189
      3714 8190 3724 8173 3721 8156 3727 8142

$$

16
183 
WGUS41 KRNK 011834
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
134 PM EST Mon Mar 1 2021

VAC185-WVC055-089-012100-
/O.EXT.KRNK.FA.W.0004.000000T0000Z-210301T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-Mercer WV-Summers WV-
134 PM EST Mon Mar 1 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for...
  Tazewell County in southwestern Virginia...
  Mercer County in southeastern West Virginia...
  Summers County in southeastern West Virginia...

* Until 400 PM EST.

* At 134 PM EST, Doppler radar and automated rain gauges indicate 
  that rainfall has ended. However, runoff from between 1 and 
  locally 1.5 inches of rain that fell early today will continue to 
  collect in area creeks and rivers through mid-afternoon.

Some locations that will experience minor flooding include...
  Bluefield, Princeton, Richlands, Tazewell, Hinton and Cedar Bluff.

This includes the following streams and drainages...
  Beaver Branch, Beech Fork, Big Spring Branch, and Blacklick Creek. 
  The Bluestone River in particular, continues to rise near the 
  community of Spanishburg, which will affect portions of Route 19 
  in the nearby area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3758 8120 3759 8109 3771 8098 3768 8088
      3778 8090 3782 8094 3786 8081 3776 8067
      3738 8088 3735 8084 3722 8128 3715 8133
      3709 8127 3709 8128 3693 8168 3711 8189
      3714 8190 3724 8173 3721 8156 3727 8142

$$

16
561 
WGUS41 KRNK 012046
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
346 PM EST Mon Mar 1 2021

VAC185-WVC055-089-020500-
/O.EXT.KRNK.FA.W.0004.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-Mercer WV-Summers WV-
346 PM EST Mon Mar 1 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for...
  Tazewell County in southwestern Virginia...
  Mercer County in southeastern West Virginia...
  Summers County in southeastern West Virginia...

* Until midnight EST Tuesday.

* At 346 PM EST, Runoff from earlier heavy rainfall continues to 
  cause flooding along area streams and creeks. However, water 
  levels are generally at crest or have started to recede.

Some locations that will experience minor flooding include...
  Bluefield, Princeton, Richlands, Tazewell, Hinton and Cedar Bluff.

This includes the following streams and drainages...
  Beaver Branch, Beech Fork, Big Spring Branch, and Blacklick Creek. 
  The Bluestone River in particular, continues to rise near the 
  community of Spanishburg, which will affect portions of Route 19 
  in the nearby area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3758 8120 3759 8109 3771 8098 3768 8088
      3778 8090 3782 8094 3786 8081 3776 8067
      3738 8088 3735 8084 3722 8128 3715 8133
      3709 8127 3709 8128 3693 8168 3711 8189
      3714 8190 3724 8173 3721 8156 3727 8142

$$

MBS
042 
WGUS81 KRNK 020056
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
756 PM EST Mon Mar 1 2021

VAC185-020106-
/O.CAN.KRNK.FA.W.0004.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
756 PM EST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR TAZEWELL COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3759 8109 3770 8097 3771 8098 3767 8090
      3768 8088 3777 8089 3781 8093 3782 8094
      3786 8081 3776 8067 3738 8088 3735 8084
      3724 8123 3734 8136 3742 8131 3742 8128
      3744 8130 3750 8126 3751 8120 3758 8120

$$

WVC055-089-020500-
/O.CON.KRNK.FA.W.0004.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-Summers WV-
756 PM EST Mon Mar 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR 
MERCER AND SUMMERS COUNTIES...

At 756 PM EST, Flooding continues on the Bluestone river in Mercer 
county. Route 19 is closed due to flooding between Spanishburg and 
Lake Shawnee. Numerous roads are closed due to flooding near the 
Greenbrier river in Summers county. Route 3 and 12 is closed from 
Lowell to Talcott, as well as Camp Lightfoot Road and Willow Wood 
Road near Wiggins.

Some locations that will experience flooding include...
  Bluefield, Princeton, Hinton, Athens, Matoaka, Pipestem and Camp 
  Creek.

This includes the following streams and drainages...
  Beaver Branch, Bluestone River, Big Spring Branch, Adair Run, Big 
  Creek, Big Branch and Blacklick Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3759 8109 3770 8097 3771 8098 3767 8090
      3768 8088 3777 8089 3781 8093 3782 8094
      3786 8081 3776 8067 3738 8088 3735 8084
      3724 8123 3734 8136 3742 8131 3742 8128
      3744 8130 3750 8126 3751 8120 3758 8120

$$

MBS
826 
WGUS81 KRNK 020433
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
1133 PM EST Mon Mar 1 2021

WVC089-020443-
/O.CAN.KRNK.FA.W.0004.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Summers WV-
1133 PM EST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR SUMMERS COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3754 8108 3756 8106 3754 8105 3754 8103
      3740 8106 3735 8112 3735 8119 3738 8120
      3740 8120 3740 8118 3744 8118 3746 8116
      3747 8113 3747 8109

$$

WVC055-020500-
/O.CON.KRNK.FA.W.0004.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
1133 PM EST Mon Mar 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR 
CENTRAL MERCER COUNTY...

At 1133 PM EST, The Bluestone River is in minor flood at 
Spanishburg, with water impacting numerous portions of Route 18 
south of Spanishburg.

Some locations that will experience flooding include...
  Princeton, Camp Creek, Spanishburg, Kegley and Dunns.

This includes the following streams and drainages...
  Beaver Branch, Bluestone River, Pocosin Fork, Glade Branch, Camp 
  Creek, Rich Creek, Brush Creek, Middleton Fork, Blacklick Creek 
  and Mountain Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3754 8108 3756 8106 3754 8105 3754 8103
      3740 8106 3735 8112 3735 8119 3738 8120
      3740 8120 3740 8118 3744 8118 3746 8116
      3747 8113 3747 8109

$$

WP
984 
WGUS41 KRNK 020437
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
1137 PM EST Mon Mar 1 2021

WVC055-021200-
/O.EXT.KRNK.FA.W.0004.000000T0000Z-210302T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
1137 PM EST Mon Mar 1 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for Small Streams in...
  Central Mercer County in southeastern West Virginia...

* Until 700 AM EST Tuesday.

* At 1137 PM EST, The Bluestone River is in minor flood at 
  Spanishburg, with water impacting numerous portions of Route 18 
  south of Spanishburg.

Some locations that will experience flooding include...
  Princeton, Camp Creek, Spanishburg, Kegley and Dunns.

This includes the following streams and drainages...
  Beaver Branch, Bluestone River, Pocosin Fork, Glade Branch, Camp 
  Creek, Rich Creek, Brush Creek, Middleton Fork, Blacklick Creek 
  and Mountain Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3754 8108 3756 8106 3754 8105 3754 8103
      3740 8106 3735 8112 3735 8119 3738 8120
      3740 8120 3740 8118 3744 8118 3746 8116
      3747 8113 3747 8109

$$

WP
969 
WGUS41 KRNK 021141
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
641 AM EST Tue Mar 2 2021

WVC055-021400-
/O.EXT.KRNK.FA.W.0004.000000T0000Z-210302T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
641 AM EST Tue Mar 2 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for Small Streams in...
  Central Mercer County in southeastern West Virginia...

* Until 900 AM EST.

* At 641 AM EST, The Bluestone River is in minor flood at 
  Spanishburg, with water impacting the lowest portions of Route 19 
  near Spanishburg. This river and area creeks should be within 
  their banks by mid morning.

Some locations that will experience flooding include...
  Princeton, Camp Creek, Spanishburg, Kegley and Dunns.

This includes the following streams and drainages...
  Beaver Branch, Bluestone River, Pocosin Fork, Glade Branch, Camp 
  Creek, Rich Creek, Brush Creek, Middleton Fork, Blacklick Creek 
  and Mountain Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3754 8108 3756 8106 3754 8105 3754 8103
      3740 8106 3735 8112 3735 8119 3738 8120
      3740 8120 3740 8118 3744 8118 3746 8116
      3747 8113 3747 8109

$$

WP
274 
WGUS81 KRNK 021352
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
852 AM EST Tue Mar 2 2021

WVC055-021402-
/O.EXP.KRNK.FA.W.0004.000000T0000Z-210302T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
852 AM EST Tue Mar 2 2021

...FLOOD WARNING WILL EXPIRE AT 9 AM EST THIS MORNING FOR CENTRAL 
MERCER COUNTY...

The Bluestone River has dropped below flood stage at Spanishburg. 
Water should no longer be impacting the lowest portions of Route 19. 
Please continue to heed remaining road closures.

LAT...LON 3754 8108 3756 8106 3754 8105 3754 8103
      3740 8106 3735 8112 3735 8119 3738 8120
      3740 8120 3740 8118 3744 8118 3746 8116
      3747 8113 3747 8109

$$

Green

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 7:28 AM EST, 15 minutes earlier.

Area forecast discussion, Mar 1, 7:28 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 AM EST Mon Mar 1 2021

.SYNOPSIS...
A cold front was moving southeastward through the forecast area
early this morning. Widespread moderate to locally heavy
rainfall associated with the front across western areas will
diminish this morning as the front continues eastward. Mild
temperatures this morning will be replaced with much colder
temperatures as Canadian high pressure builds into the area
tonight and Tuesday. A vigorous weather system will move just to
our south Wednesday and could bring a wintry mix to the southern
part of the area followed by rain later in the day. Fair weather
is expected for the later part of the week. Mild temperatures
this morning will return back to seasonal levels and even below
as we go through the remainder of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM EST Monday...

     Rain Ending this Morning as it Finally Spreads Eastward...
     Minor to Moderate Flooding Ongoing in Greenbrier and Bath
Counties This Morning...

Immediate concern is ongoing flooding across the northwestern
portion of the CWA as rainfall of 1 to 3 inches combined with
snow melt upstream in Pocahontas county has pushed the
Greenbrier river into minor to even moderate flood from
Marlinton downstream. Moderate flooding is now forecast at
Alderson later today. Creek and stream flooding was also ongoing
across western Bath county where Back Creek had risen to
moderate/major flood in spots above Lake Moomaw and county
officials report that VA 39 was being encroached by water from
Back Creek as a result.

Fortunately, rainfall continues to diminish as it spread east,
but could still be a concern in the original tier of counties in
the Flood Watch from Tazewell to Bath over the next several
hours. All models show rainfall diminishing considerably as it
spreads further east during the morning. WPC agrees with this
assessment and as a result has not indicated any part of our CWA
in an Excessive Rainfall Outlook for Day 1/Today.

Therefore, pops will range from definite/categorical this
morning in the western tier of counties to chance pops in the
east by mid-morning, with pops decreasing to zero by late
afternoon. Additional QPF should be 1 inch or less in the west
and 1/2 inch or less in the east, which so far has not had much
at all as of this writing. With all of this in mind, have
reconfigured the Flood Watch to include only the wester tier of
counties near/along the VA/WV border from Tazewell to Bath where
additional rainfall up to an inch this morning is possible,
which would simply aggravate the flooding situation in these
areas. For the counties further east toward the I-81 corridor,
have removed the Flood Watch with this forecast package.

Temperatures will be on a non-diurnal trend today, especially
in the west with temperatures falling through the 40s during the
afternoon west and 50s east. Very mild temperatures this
morning in the mid 50s to lower 60s, especially east this
morning, will likely be the high temperatures for the day.
Temperatures back to well below freezing early Tuesday in the
20s across most of the forecast area.

Finally, look for gusty west to northwest winds to develop
through the day, but remaining below wind criteria. The
strongest winds will be along the Blue Ridge with some gusts
approaching 40 mph during the late morning and afternoon.

/Confidence Levels in Forecast Parameters/
Moderate to High Confidence in Temperatures,
Moderate Confidence in Pops,
Moderate to High Confidence in Wind Direction and Speed.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 230 AM EST Monday...

A low pressure system will pass over the Southeast during Tuesday
night into Wednesday to bring a chance of precipitation.

High pressure will cross over the Mid Atlantic on Tuesday, but it
will head offshore during Tuesday night. Meanwhile, a low pressure
system should organize along the Gulf Coast and track toward Georgia
and South Carolina before exiting into the Atlantic Ocean by
Wednesday. Clouds and precipitation from the northern periphery of
this system will spread northward into North Carolina, but the
northern extent of this moisture still remains in doubt among the
model solutions. Most of these solutions keep any precipitation out
of Virginia and West Virginia due to drier air to the north, but
there has been a considerable southern bias in the models with these
systems crossing over the Southeast throughout this winter. Thus, it
is prudent to keep chances of precipitation on Wednesday morning
across North Carolina and portions of southwest Virginia even though
the models are starting to trend the moisture further south in the
past couple runs.

Any precipitation that does occur on Tuesday night could start as a
light wintry mix of snow, sleet, and freezing rain based on the NAM
model sounding that seems to handle these events the best lately.
However, snow and ice accumulations of any kind will be limited and
most likely confined to the higher elevations. Milder air should
shove the precipitation types over to all rain midway through
Wednesday morning. Therefore, just a mention in the HWO of any light
wintry precipitation is all that is required at this time. Once this
system exits Wednesday evening, winds will increase from the
northwest as high pressure builds from the Great Lakes. Confidence
is high for dry weather with gusty winds throughout Wednesday night
and Thursday before the winds subside on Thursday night as high
pressure moves overhead.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 230 AM EST Monday...

Dry weather appears likely throughout this forecast period.

High pressure will maintain control over the Mid Atlantic to bring
dry conditions for Friday. After a tranquil Friday night, the ECMWF
shows a low pressure system developing along the Gulf Coast and
spreading moisture northward toward Tennessee and North Carolina on
Saturday. However, other models such as the Canadian, GFS, and UKMET
keep the moisture much further south. For now, a dry forecast will
be maintained for continuity throughout the weekend with winds
becoming gusty on Sunday as the low pressure system deepens over the
Atlantic Ocean. High pressure should return over the Appalachian
Mountains to keep the weather quiet on Monday.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
As of 730 AM EST Monday...

Heavier rain showers creeping further east into the CWA along
with an associated wind shift/frontal boundary. As the winds
shift to the southwest/west, the fog is dissipating and the
Dense Fog Advisory has ended. Rainfall will move across the
LWB/BLF/BCB area through 14Z, then further east such as
ROA/LYH/DAN in the 12Z- 15Z time frame. Rainfall intensity and
coverage will decrease as it spreads further east and upper
support weakens. LIFR/IFR conditions for ROA/LYH/DAN will
improve to MVFR during the morning hours and to VFR by afternoon
as clouds scatter out amidst drier/downslope westerly flow. For
areas further west, LIFR/IFR will also improve to MVFR by mid-
morning, but could remain in the MVFR category versus VFR well
into the afternoon.

Winds will become westerly and gusty after 14Z across much of
the area with gusts up to 30kts possible along/west of the Blue
ridge by late morning and through the afternoon. Winds will
begin to diminish a bit after sunset, but could still gusts to
20-25kts in the western areas during the evening.

/Confidence Levels in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Winds - High.

Extended Aviation Discussion...

Drier weather and VFR conditions are expected across the region
Tuesday and Tuesday night. A quick moving low pressure system
moving across the southeastern U.S. Wednesday and Wednesday
night may bring MVFR clouds and light, possibly wintry
precipitation, to the Carolinas Wednesday morning. Some MVFR
upslope clouds are possible in southeast West Virginia
Wednesday as well. Drier conditions should return late in the
week with mostly VFR conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...PW
LONG TERM...PW
AVIATION...RAB
Hazardous weather outlook, Mar 1, 4:53 AM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
453 AM EST Mon Mar 1 2021

VAZ019-020-WVZ507-508-021100-
Alleghany VA-Bath-Eastern Greenbrier-Western Greenbrier-
453 AM EST Mon Mar 1 2021

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, Flood Warnings are in effect for Western Greenbrier
County and Western Bath County. Areal flooding and creek, stream, and
river flooding is being observed in these areas, including the
Greenbrier River and the Meadow River in Greenbrier County and Back
Creek in western Bath County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotters, CoCoRahs observers, and members of the public are
encouraged to send their rainfall reports and any observed flooding
to the National Weather Service in Blacksburg via our web site
weather.gov/blacksburg, our social media sites Facebook and Twitter,
through email to rnk.skywarn@noaa.gov, or by calling 1-866-215-4324.

NCZ001-002-018-VAZ009-011>018-032-021100-
Ashe-Alleghany NC-Watauga-Smyth-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Patrick-
453 AM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wintry mix of freezing rain, sleet, and snow is possible across the
region late Tuesday night and Wednesday morning. Minor accumulations
of winter precipitation are possible, especially across the higher
terrain of northwestern North Carolina and southwest Virginia,
especially along the Blue Ridge.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ022>024-033>035-043>047-058-059-021100-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
453 AM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia
and west central Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-010-WVZ042>044-021100-
Tazewell-Bland-Mercer-Summers-Monroe-
453 AM EST Mon Mar 1 2021

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotters, CoCoRahs observers, and members of the public are
encouraged to send their rainfall reports and any observed flooding
to the National Weather Service in Blacksburg via our web site
weather.gov/blacksburg, our social media sites Facebook and Twitter,
through email to rnk.skywarn@noaa.gov, or by calling 866-215-4324.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:07 PM ESTFlash Flood WarningRNKGreenbrier6 hr
Feb 28, 8:27 PM ESTSpecial Weather StatementRNKGreenbrier, Mercer, Monroe, Summers63 min
Feb 28, 9:18 PM ESTSpecial Weather StatementRNKMonroe27 min
Mar 1, 1:55 AM ESTAreal Flood WarningRNKGreenbrier, Summers31 hr
Mar 1, 5:11 AM ESTRiver Flood WarningRNKGreenbrier, Monroe, Summers27 hr
Mar 1, 1:22 PM ESTWind AdvisoryRNKGreenbrier12 hr
Feb 28, 8:41 PM ESTDense Fog AdvisoryRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 14 more7 hr
Mar 1, 1:14 AM ESTAreal Flood WarningRNKAlleghany, Bath12 hr
Mar 1, 7:20 AM ESTFlood WatchRNKBland, Tazewell2 min
Mar 1, 7:31 AM ESTRiver Flood WarningRNKTazewell11 hr
Mar 1, 12:49 PM ESTAreal Flood AdvisoryRNKBath4 hr
Mar 1, 4:13 PM ESTAreal Flood AdvisoryRNKAlleghany, Botetourt9 hr

Nearby

Areal Flood Warnings in West Virginia, 2021Areal Flood Warnings in Virginia, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.